Thunderstorm Wind, Nolan
- When
- July 23, 3:45 PM CST
- Where
- Nolan County, 3 mi NW of Maryneal
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $18,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.300, -100.483
Numerous power poles were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 23, 2:02 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT SAT JUL 23 2005 .SHORT TERM... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAK WESTWARD MOVING SHORTWAVE CONTINUE ACROSS WEST CENTRAL TEXAS. EARLIER CONVECTION LEFT A DONUT ON STABILIZED AIR FROM SAN ANGELO TO JUNCTION...WITH NEW CONVECTION DEVELOPING ALONG THE PERIPHERY. AIR WITHIN THE DONUT HAS BECOME MORE UNSTABLE SINCE 18Z AS THE AREA SEES BETTER SUNSHINE AND HEATING...SO EXPECT THE AREA WITHIN THE DONUT TO SEE SOME REDEVELOPMENT LATER THIS AFTERNOON. OVERALL...CHANCE POPS ACROSS ABOUT THE SOUTHERN TWO THIRDS OF WEST CENTRAL TEXAS...WITH SLIGHT CHANCE ACROSS THE NORTHERN BIG COUNTRY. .LONG TERM... UPPER HIGH DOES NOT REALLY BUILD INTO THE AREA...AT LEAST NOT ENOUGH TO COMPLETELY CAP THE ATMOSPHERE OFF. BEST RAIN CHANCES PROBABLY COME IN MONDAY...AS EASTERLY WAVE OVER THE GULF MOVES NORTHWEST INTO TEXAS. NEXT BIG QUESTION IF RAIN CHANCES WITH A POSSIBLE FRONT MID TO LATE WEEK. FRONTS THIS DEEP INTO TEXAS THIS LATE INTO JULY ARE ALWAYS A BIG QUESTION...AND WILL NOT RUN WITH IT TOO MUCH. STILL...WILL CONTINUE THE POPS ALREADY IN PLACE AND HAVE UNDERCUT TEMPS JUST A FEW DEGREES WITH SOME CONFIDENCE IN AT LEAST A LITTLE MORE CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 95 75 94 / 30 10 10 20 SAN ANGELO 73 95 74 92 / 30 20 20 20 JUNCTION 73 93 74 90 / 30 20 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CDT SAT JUL 23 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-240116- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 217 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL OCCUR THROUGH LATE THIS AFTERNOON AND EARLY EVNING ACROSS THE HEARTLAND...CONCHO VALLEY...NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU. THE STRONGER STORMS WILL CONTAIN FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH...IN ADDITION TO HEAVY RAIN. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY AT SOME LOCATIONS...WITH LOCALIZED AMOUNTS UP TO THREE INCHES POSSIBLE. THIS MAY CAUSE MINOR FLOODING IN POOR DRAINAGE PLACES. .DAYS TWO THROUGH SEVEN... WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY INTO EARLY NEXT WEEK. ANY STORMS WHICH OCCUR ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 100 PM CDT SAT JUL 23 2005 TXZ139-140-154-155-170-232000- BROWN TX-COLEMAN TX-MASON TX-MCCULLOCH TX-SAN SABA TX- 100 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL... NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT SAN SABA COUNTY BETWEEN 100 PM AND 300 PM. OTHER SHOWERS AND STORMS WILL DEVELOP AND PERSIST ACROSS NORTHERN AND EASTERN MCCULLOCH...SOUTHERN BROWN...AND SOUTHERN COLEMAN COUNTIES. SCATTERED SHOWERS AND STORMS SHOULD ALSO DEVELOP INTO MASON COUNTY. HEAVY RAIN WILL ACCOMPANY THE SHOWERS AND STORMS. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY THROUGH 300 PM...AND SOME LOCATIONS COULD RECEIVE UP TO THREE INCHES. THIS WILL CAUSE PONDING OF WATER ON ROADS...AND MAY CAUSE MINOR FLOODING OF POOR DRAINAGE PLACES. SOME OF THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. MOTORISTS SHOULD BE ALERT FOR AREAS OF HEAVY RAIN AND SHARPLY REDUCED VISIBILITY. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. A FLOOD OR FLASH FLOOD WARNING MAY BE ISSUED IF THE HEAVY RAIN PERSISTS LATER INTO THE AFTERNOON. STAY TUNED FOR THE LATEST INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT SAT JUL 23 2005 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 168>170-232118- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-MCCULLOCH TX- MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SHACKELFORD TX-STERLING TX- TAYLOR TX-THROCKMORTON TX-TOM GREEN TX- 241 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL... AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT THE HEARTLAND AND EASTERN CONCHO VALLEY BETWEN 245 PM AND 415 PM. THE SHOWERS AND STORMS WILL MOVE AND DEVELOP WESTWARD INTO RUNNELS AND THE NORTHERN HALF OF CONCHO COUNTIES. THE AREA AROUND LAKE IVIE WILL BE AFFECTED BY THESE STORMS. OTHER SHOWERS AND STORMS WITH HEAVY RAIN WILL AFFECT BROWN...SAN SABA...AND MASON COUNTIES. RAINFALL AMOUNTS OF ONE TO TWO INCHES COULD OCCUR IN A SHORT TIME PERIOD. THIS COULD CAUSE PONDING OF WATER ON ROADS AND MINOR FLODING OF POOR DRAINAGE PLACES. THE STRONGER STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. MOTORISTS SHOULD BE ALERT FOR AREAS OF HEAVY RAIN AND SHARPLY REDUCED VISIBILITY. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. STAY TUNED FOR THE LATEST INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 338 PM CDT SAT JUL 23 2005 TXZ049-054-064>066-071>073-098-099-113-114-127-128-232118- CALLAHAN TX-COKE TX-CONCHO TX-FISHER TX-HASKELL TX-IRION TX-JONES TX- NOLAN TX-RUNNELS TX-SHACKELFORD TX-STERLING TX-TAYLOR TX- THROCKMORTON TX-TOM GREEN TX- 338 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ALERT FOR SCATTERED STRONG STORMS... SCATTERED STRONG STORMS...EXTENDING IN A BAND FROM ABILENE TO EDEN AT 340 PM...WILL MOVE SLOWLY WEST ACROSS TAYLOR...RUNNELS...AND CONCHO COUNTIES THROUGH 450 PM. THE STORMS WILL CONTAIN FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH...AND HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE. RAINFALL AMOUNTS OF AN INCH OR MORE COULD OCCUR IN A SHORT PERIOD OF TIME...AND THIS COULD CAUSE PONDING OF WATER ON ROADS.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 344 PM CDT SAT JUL 23 2005 TXZ049-054-064>066-071>073-098-099-113-114-127-128-232150- CALLAHAN TX-COKE TX-CONCHO TX-FISHER TX-HASKELL TX-IRION TX-JONES TX- NOLAN TX-RUNNELS TX-SHACKELFORD TX-STERLING TX-TAYLOR TX- THROCKMORTON TX-TOM GREEN TX- 344 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ALERT FOR SCATTERED STRONG STORMS... SCATTERED STRONG STORMS...EXTENDING IN A BAND FROM ABILENE TO EDEN AT 340 PM...WILL MOVE SLOWLY WEST ACROSS TAYLOR...RUNNELS...AND CONCHO COUNTIES THROUGH 450 PM. THE STORMS WILL CONTAIN FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH...AND HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE. RAINFALL AMOUNTS OF AN INCH OR MORE COULD OCCUR IN A SHORT PERIOD OF TIME...AND THIS COULD CAUSE PONDING OF WATER ON ROADS.
The San Angelo radar (KSJT), 103 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous power poles were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467336.